I got my first Ocrevus infusion yesterday. They started out by giving me oral doses of Tylenol and Benadryl. Then, I got the IV started (took 4 tries!), and they gave me some steroids to help prevent an infusion reaction. After 30 minutes, they started the Ocrevus. I did fine for about the first hour, and then I started breaking out in red itchy patches all over my face, head, chest, back, and right arm. They had to stop the infusion to give me more Benadryl and steroids through the IV. It hit my system really quickly, and I had a bad reaction to that (almost got sick and fainted). It did end up getting rid of the infusion reaction, and I started feeling better after about 1/2 hour. They were then able to finish the infusion. I did get another hot red rash on my cheeks toward the end of the infusion, but it wasn't bad enough to need more meds to help it. Today I'm pretty tired and a little achy. Hopefully I'll feel better tomorrow Also, there was another lady with MS at the infusion center with me who started her first round of Ocrevus and she had no problems at all. My MS specialist said that the people that she has seen getting the infusion (with the exception now of me!) didn't have any infusion reactions. I'll go back in 2 weeks for the next dose. Hopefully that will go better!
Experience with First Round of Ocrevus - My MSAA Community
I hope it does too Jenster.
Good luck on your next infusion and I hope everything goes well
JensterJ, I'm sorry it started a bit roughly, but sounds like things went well as you went along. I hope you have wonderful results and I hope you'll keep updating us on your progress.
Thank you everybody I will post again after the next infusion.
Welcome to the forum, JensterJ. I think this is the best place to be if you or someone you love has MS. I'm praying your next infusion goes much better. 💕
JensterJ I'm sorry that you had such a bad reaction to the Ocrevus. I'm glad they were able to get your symptoms under control so you could finish it up. Hope that you have better luck next time you go in for treatment.
Sorry you had that reaction, hope next time goes smoothly.
Hope it goes better for you next time. I am about to start on Ocrevus.
Thank you for sharing! Try drinking more water before your next one, maybe it won't take so many tries to get the IV started. Hope next time goes better!
I actually did drink lots and lots of water the night before through the entire infusion process to hopefully make getting the IV go better. I seem to have this problem no matter how much water I drink. I even asked the nurse who put in the IV, and she said that it didn't have to do with not being hydrated. My mom seems to have the same problem as I do, so it is probably one of those inherited things
Hope the next round goes better for you. Keep us posted.
Thank you for the update, I hope it goes better next time!!!
Just joined today so I'm trying to find my way around here. As for the infusion , I see my neurologist in a couple of weeks. She was one of the research groups for that drug, so she can tell me more about the reactions and how common that it. Since they are doing Benadryl before hand, I suspect there were problem like that with the study group.
I think you're right. That is probably why they give the pre-meds and maybe also why they split the first dose into 2 when starting out. If you find out any more interesting info from your neurologist, please post it I'd love to hear what she has to say since she has so much experience with it. Thanks for sharing
Hi JensterJ Welcome to Our MSAA Community 😊 Although the reason stinks!😠 Thanks for sharing your experience with Ocrevus. I think everyone needs to know the good and the bad sides of it.😊
I truly hope next time goes better for you!
~Helpful Hint~ If you put an @ in front of the person your addressing, they will be notified. Example: @ jesmcd2 (with no spaces. )🌠
I also have small veins.... I get rituxan so for 2 days drink a lot of water, night before eat Chinese food, day of drink my coffee after they get my vein and make sure my hands are warm. it all seems to help, plus the Chinese food is fun as a "doctor recommended"
Hi kjmom, I think you're new here. Welcome!
I've never heard of the Chinese food remedy. How does that help? Like you and others here, I'm plagued with hard to stick veins. Took six tries my last solumedrol infusion. Ouch!
We're happy you've joined us. But obviously sorry you have MS. 💕
Thanks kjmom I'll try that for my second half. I love Chinese food too I didn't really think to drink water for 2 days prior. My hands get cold really easily, so I'll bring gloves to warm them up.
I actually wore my ski mittens once... not using them for anything else
The nurses should have access to hot packs to put on your arms if they are having trouble feeling veins. A wet washcloth in the microwave does wonders also.
That's a great tip, thanks kdali !
Yes I am praying for you that have a better time. Yes this is what I get to go to my Neurologist for. i am hoping I do not have any problem with this medication. I really do hope it helps me out. I have PPMS now for 19 years. I am just getting so very tired of losing my ability of walking. Plus I fall down so very much. Please I am new and want to talk about this medication.
Hi @Pule There have been a number of people that have experienced no significant side effects from the infusion. In fact, another MS'er who was getting her first Ocrevus infusion the same time as I was had no problems at all with the infusion. It really is individual. Plus, the infusion centers should be equipped to handle a reaction with some additional Benedryl and/or steroids. They can also slow down the rate of the infusion to give your body time adjust. I tend to have reactions to most medicines I take. I would definitely talk about it with your neurologist to find out if it is a good option for you. Once you get the first dose (split into 2 doses given 2 weeks apart), you only have to get an infusion every 6 months. And the hope is that it will minimize relapses and slow progression. I hope this additional info helps
I'm sorry that you had an infusion reaction, I did also and it's not fun! For me it happened both times, but hopefully your second half will be uneventful. Thanks for sharing your experience.
My second round went much better. They didn't have to stop the infusion this time. The only side effects I had were a slightly elevated temp mid-way through that went away pretty quickly, and sore throat, sinuses, and redness on my cheeks and nose (all minor) that started the evening of the infusion but were gone by the next day. I was tired, but not nearly as tired as I was after the first round. How are you feeling now dianekjs ? Have you noticed any improvements in the MS? It's still too soon for me to tell if I have seen any improvements yet.
I'm glad your second round was a bit easier. Mine was just yesterday, way too soon to know about improvements. I'm still very wiped out and buzzed by the extra steroids they had to add and am not sure what's causing what! I just did a post about the experience a little while ago. What about you, have you noticed anything new?
The only new thing I have noticed is that I seem to be able to tell when I am overdoing it quicker than before. I normally have a lot of problems doing too much or getting too hot before I actually even realize it. Once I do realize it, I'm done for days. Kind of like my body would react to those things but my mind would have problems realizing it. I don't know how else to explain it. It seems like that has gotten a bit better, and I am able to "feel" with my brain what my body is feeling better. It's only been a week since my second half dose, so it will probably take more time before I see any difference. But I'm not having problems with any side effects from the Ocrevus or the other pre-meds, so that's good Sorry to hear that you had a reaction to the second half dose dianekjs . I hope you get to feeling better soon!
@JensterJ When I had my 1st half of Ocrevus, my nurse used her flashlight first to see the vein before sticking me. Neat trick. I have small veins due to previous cancer and chemo. Anyway, she was good - stuck only once. The Benadryl was IV not oral for me. I also felt really tired and 😖 the next day. Just couldn't get comfortable.
I have my 2nd dose on Thursday